Alert archive / Colorado / High Wind Watches in 2013

High Wind Watch 4, NWS Denver/Boulder, CO

December 1, 20137 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Dec 1, 2013, 3:56 AM MST for 7 counties in Colorado. It took effect at Dec 2, 2013, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 3:56 AM MST (10:56 UTC)
In effect from
Dec 2, 2013, 6:00 AM MST
Expired
Dec 1, 2013, 2:26 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3261 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 011056
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
356 AM MST SUN DEC 1 2013

...STRONG AND DAMAGING WINDS POSSIBLE OVER THE FRONT RANGE
FOOTHILLS ON MONDAY AND MONDAY NIGHT...

.STRONG WESTERLY FLOW ALOFT WILL INCREASE OVER THE MOUNTAINS ON
MONDAY AND LEAD TO THE POTENTIAL FOR HIGH WINDS OVER THE
FOOTHILLS. THE STRONGEST WINDS WILL BE OVER THE FOOTHILLS OF
BOULDER AND LARIMER COUNTIES...ESPECIALLY FROM LATE MONDAY
AFTERNOON THROUGH MONDAY EVENING. THE WINDS WILL DECREASE LATE
MONDAY NIGHT AS A COLD FRONT APPROACHES THE REGION.

COZ035-036-012200-
/O.NEW.KBOU.HW.A.0004.131202T1300Z-131203T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
356 AM MST SUN DEC 1 2013

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* TIMING...WEST WINDS WILL INCREASE DURING THE DAY MONDAY WITH THE
  STRONGEST WINDS EXPECTED LATE MONDAY AFTERNOON THROUGH MIDNIGHT
  ON MONDAY NIGHT. 

* WINDS...WEST WINDS WILL INCREASE TO 30 TO 45 WITH GUSTS UP TO 75
  MPH POSSIBLE ON MONDAY.
 
* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS ON NORTH TO SOUTH ROADWAYS...ESPECIALLY THE PEAK TO
  PEAK HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
2 follow-up statements
000 
WWUS75 KBOU 011645
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
945 AM MST SUN DEC 1 2013

...STRONG AND DAMAGING WINDS POSSIBLE OVER THE FRONT RANGE
FOOTHILLS ON MONDAY AND MONDAY NIGHT...

.STRONG WESTERLY FLOW ALOFT WILL INCREASE OVER THE MOUNTAINS ON
MONDAY AND LEAD TO THE POTENTIAL FOR HIGH WINDS OVER THE
FOOTHILLS. THE STRONGEST WINDS WILL BE OVER THE FOOTHILLS OF
BOULDER AND LARIMER COUNTIES...ESPECIALLY FROM LATE MONDAY
AFTERNOON THROUGH MONDAY EVENING. THE WINDS WILL DECREASE LATE
MONDAY NIGHT AS A COLD FRONT APPROACHES THE REGION.

COZ035-036-020045-
/O.CON.KBOU.HW.A.0004.131202T1300Z-131203T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
945 AM MST SUN DEC 1 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

* TIMING...WEST WINDS WILL INCREASE DURING THE DAY MONDAY WITH 
  THE STRONGEST WINDS EXPECTED LATE MONDAY AFTERNOON THROUGH 
  MIDNIGHT ON MONDAY NIGHT. 

* WINDS...WEST WINDS WILL INCREASE TO 30 TO 45 WITH GUSTS UP TO 75
  MPH POSSIBLE.

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS ON NORTH TO SOUTH ROADWAYS...INCLUDING THE PEAK TO
  PEAK HIGHWAY AND HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. OUTDOOR
  HIKERS SHOULD ALSO BE AWARE OF POTENTIAL FOR FALLING TREES
  WEAKENED BY BEETLE KILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
000 
WWUS75 KBOU 012126
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
226 PM MST SUN DEC 1 2013

...HIGH WINDS EXPECTED OVER THE FRONT RANGE MOUNTAINS AND
FOOTHILLS MONDAY AND MONDAY NIGHT...

.STRONG WESTERLY FLOW ALOFT ACROSS COLORADO TONIGHT WILL INCREASE
EVEN FURTHER BY MONDAY AND MONDAY NIGHT. THIS WILL LIKELY BRING
HIGH WINDS TO THE FRONT RANGE MOUNTAINS AND FOOTHILLS. WHILE
STRONG AND GUSTY WINDS WILL DEVELOP ALREADY TONIGHT...THE
STRONGEST AND POTENTIALLY DAMAGING WINDS ARE LIKELY TO OCCUR
MONDAY AFTERNOON AND NIGHT.

GUSTY WINDS WILL ALSO SPREAD ACROSS THE NEARBY ADJACENT
PLAINS...BUT AT THIS TIME HIGH WINDS ARE NOT ANTICIPATED IN
ELEVATIONS BELOW 6000 FEET. THE WINDS ARE EXPECTED TO DECREASE
IN ALL AREAS LATE MONDAY NIGHT AS A COLD FRONT APPROACHES THE
REGION.

COZ035-036-020700-
/O.UPG.KBOU.HW.A.0004.131202T1300Z-131203T1200Z/
/O.NEW.KBOU.HW.W.0005.131202T1300Z-131203T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
226 PM MST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 5 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST WINDS WILL INCREASE DURING THE DAY MONDAY WITH 
  THE STRONGEST WINDS EXPECTED LATE MONDAY AFTERNOON THROUGH 
  MIDNIGHT ON MONDAY NIGHT. 

* WINDS...WEST WINDS WILL INCREASE TO 30 TO 45 WITH GUSTS AROUND
  75 MPH.

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS ON NORTH TO SOUTH ROADWAYS...INCLUDING THE PEAK TO 
  PEAK HIGHWAY AND HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. 
  OUTDOOR HIKERS SHOULD ALSO BE AWARE OF POTENTIAL FOR FALLING 
  TREES WEAKENED BY BEETLE KILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ033-034-020700-
/O.NEW.KBOU.HW.W.0005.131202T1300Z-131203T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
226 PM MST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 5 AM MST
TUESDAY. 

* TIMING...WEST WINDS WILL INCREASE DURING THE DAY MONDAY WITH THE
  STRONGEST WINDS EXPECTED LATE MONDAY AFTERNOON THROUGH MIDNIGHT
  ON MONDAY NIGHT.

* WINDS...WEST WINDS WILL INCREASE TO 30 TO 45 WITH GUSTS AROUND
  80 MPH ABOVE TIMBERLINE. LIGHTER BUT STILL GUSTY WINDS CAN BE
  EXPECTED IN MOUNTAIN VALLEYS WEST OF THE FRONT RANGE.

* IMPACTS...THE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS...AND ALSO PRODUCE BLOWING AND DRIFTING SNOW IN
  EXPOSED AREAS. THIS INCLUDES INTERSTATE 70 FROM THE EISENHOWER
  TUNNEL THROUGH THE GEORGETOWN AREA...AS WELL AS HIGHWAY 40 OVER
  BERTHOUD PASS AND HIGHWAY 14 OVER CAMERON PASS. OUTDOOR HIKERS
  SHOULD ALSO BE AWARE OF POTENTIAL FOR FALLING TREES WEAKENED BY
  BEETLE KILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:08 AM MST, 48 minutes earlier.

Area forecast discussion, Dec 1, 3:08 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
308 AM MST SUN DEC 1 2013

.SHORT TERM...A RIBBON OF WEAK QUASI-GEOSTROPHIC LIFT ASSOCIATED
WITH A WEAK SHORTWAVE TROUGH UP AT MID-LEVELS WAS PRODUCING A BAND
OF LOW TO MID-LEVEL CLOUDS EXTENDING FROM NORTHEAST UTAH TO
NORTHEAST WYOMING AT THIS HOUR. THIS WAVE IS CARRIED ALONG BY
MODERATE NORTHWESTERLY FLOW ALOFT. AT THE MOMENT NOT SEEING ALL
THAT MUCH PRECIP FALLING FROM THESE CLOUDS. HOWEVER THIS SHOULD
CHANGE OVER THE NEXT FEW HOURS AS OROGRAPHIC LIFT KICKS IN AS THIS
WAVE PASSES OVER THE HIGHER TERRAIN OF NORTHERN COLORADO. AS A
RESULT...SHOW SEE AN INCREASE IN SNOW SHOWER DEVELOPMENT IN MTN
AREAS BY AROUND 12Z. HOWEVER DUE TO THE LIMITED MOISTURE WITH THIS
FEATURE...ANY SNOW AMOUNTS SHOULD BE LIGHT...PROBABLY NO MORE THAN
AN INCH OR TWO AND MAINLY ON HIGHER WEST FACING SLOPES NORTH OF
INTERSTATE 70.

AT ITS CURRENT PACE...SHOULD SEE THIS WAVE PASSING OVER THE FRONT
RANGE BY ABOUT 15Z THIS MORNING AND WITH ITS PASSAGE EXPECT THE
FORMATION OF A MULTI-TIERED LENTICULAR MTN WAVE CLOUD OVER THE
NEARBY PLAINS. SIMULATED GOES-R SATELLITE IMAGERY MODELS SHOW THIS
MOUNTAIN WAVE CLOUDINESS THINNING OUT THIS AFTERNOON WITH THE
SHORTWAVE MOISTURE SHIFTING WELL EAST OF THE AREA BY THEN. VERTICAL
MOTION FIELDS INDICATE AN ABRUPT FLIP FROM WEAK ASCENT TO FAIRLY
STRONG SUBSIDENCE WITH PASSAGE OF THE TROUGH...AND AS MTN TOP
STABILITY INCREASES...SHOULD SEE A GRADUAL REDUCTION IN HIGH COUNTRY
SNOWFALL THROUGH THE AFTERNOON. SHOULD ALSO SEE STRONG AND GUSTY
WESTERLY WINDS DEVELOPING ON RIDGETOPS AND EAST FACING SLOPES OF THE
FRONT RANGE AFTER 18Z. CROSS SECTIONS INDICATE A NWLY WIND COMPONENT
AT 10K FT MSL OF 50-60KTS BY 00Z TODAY...AND UPWARDS OF 40KTS DOWN
AROUND 8K FT MSL IN THE FRONT RANGE FOOTHILLS. WINDS WILL CONTINUE
TO STRENGTHEN IN THESE SAME AREAS OVERNIGHT WITH A POWERFUL JET
DROPPING DOWN FROM THE NORTHERN ROCKIES. RIDGETOP AND EAST SLOPE
WIND SPEEDS COULD APPROACH HIGH WIND THRESHOLD BY LATE TONIGHT. HIGH
WIND WATCH STARTS AT 12Z/MON...HOWEVER MAY NEED TO START IT SOONER
IF NEW MODEL GUIDANCE INDICATES STRONGER CROSS MTN FLOW OVERNIGHT.
WILL ADD AREAS OF BLOWING SNOW TO MTN ZONE FCSTS FOR THIS AFTERNOON
AND OVERNIGHT. TEMPERATURES TODAY COOLER THAN YESTERDAY...DUE IN
PART TO COOLING ALOFT FOLLOWING PASSAGE OF SHORTWAVE AND THE MORNING
CLOUD COVER. HIGHS ON THE PLAINS GENERALLY IN THE LOW/MID 50S...WITH
UPPER 20S/30S IN THE HIGH COUNTRY. TEMPERATURES TONIGHT LITTLE
CHANGED FROM THE NIGHT BEFORE...EXCEPT IN AND NEAR THE FOOTHILLS
WHERE TEMPERATURES WILL BE SEVERAL DEGS WARMER DUE TO ENHANCED
DOWNSLOPE FLOW.

.LONG TERM...MAIN CONCERNS ARE THE HIGH WIND POTENTIAL FOR THE
FRONT RANGE FOOTHILLS ON MONDAY AND MONDAY NIGHT AND THE ARCTIC
OUTBREAK OF COLDER AND SNOWY WEATHER EXPECTED FROM TUESDAY
THROUGH THE END OF THE WEEK FOR MUCH OF THE REGION.

AS FOR THE WINDS...CROSS BARRIER FLOW INCREASING DURING THE DAY
ON MONDAY AND MONDAY EVENING TO 50-60KT. FORECAST SOUNDINGS ALSO
SHOW STRONG STABILITY AROUND 750MB DEVELOPING LATE MONDAY
AFTERNOON. SURFACE GRADIENT TIGHTENS AS WELL AS LOCAL WIND
PROGRAMS INDICATE A HIGH POTENTIAL FOR STRONG WINDS. AS A RESULT
WILL ISSUE A HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS FOR
MONDAY AND MONDAY NIGHT WITH THE BEST POTENTIAL FROM 4 PM MONDAY
TO ABOUT 3 AM TUESDAY AM. FOR NOW WILL NOT INCLUDE THE ADJACENT
PLAINS AS HIGHEST WINDS SHOULD STAY IN THE FOOTHILLS.

THE ARCTIC OUTBREAK STILL ON TRACK AND EXPECTED TO PUSH THROUGH
NORTHEAST COLORADO DURING THE DAY TUESDAY. GFS/NAM HAVE BEEN
QUICKER WITH FRONTAL TIMING SO UP THE TIMING A BIT AND LOWER HIGH
TEMPS EVEN FURTHER AND INCREASE SNOW CHANCES ON TUE AFTERNOON AND
EVENING. WITH OVERALL CONSISTENCY OF MODELS WITH THIS OUTBREAK...
WILL ALSO INCREASE POPS TO LIKELY OVER THE FRONT RANGE/ADJ PLAINS
LATE TUESDAY NIGHT AND WEDNESDAY. UPSLOPE IS SHALLOW BUT QUITE A
BIT OF MOISTURE IN THE FLOW SO SOME SNOW ACCUMULATION IS LIKELY IN
AND NEAR THE MOUNTAINS. MOUNTAIN HILITES MAY BE NEEDED LATE MONDAY
NIGHT AND TUESDAY AS MOIST OROGRAPHIC FLOW KICKS IN WITH STRONG
JET OVERHEAD. THE MAIN STORY LINE WILL BE THE MUCH COLDER
TEMPERATURES WITH HIGHS BY THURSDAY ONLY IN THE LOWER TEENS AND
THAT MIGHT BE TOO WARM. LOWS AT NIGHT WILL DROP BELOW ZERO BY THE
END OF THE WEEK. THERE MAY BE SOME SLIGHT MODERATION IN THE
AIRMASS BY THIS WEEKEND BUT LATEST MODELS RUNS HAVE ANOTHER
DISTURBANCE MOVING INTO COLORADO LATE IN THE WEEKEND WITH
POTENTIAL FOR MORE SNOW.

&&

.AVIATION...VFR CONDITIONS ANTICIPATED AT DENVER AREA AIRPORTS.
HOWEVER...MID AND HIGH CLOUDS WILL BE ON THE INCREASE OVER THE
NEXT SEVERAL HOURS AS A WEAK UPPER LEVEL TROUGH PASSES OVERHEAD.
THICK STATIONARY LENTICULAR CLOUD BAND ALONG THE FRONT RANGE
WILL ALSO BE THE PRODUCT OF A LEESIDE MOUNTAIN WAVE. NO PRECIP
IN THE AREA DURING THE NEXT 24 HOURS. SOUTHERLY WINDS OF 7-14KTS
THIS MORNING FORECAST TO TURN WESTERLY FOLLOWING PASSAGE OF THE
TROUGH LATE THIS MORNING. SPEEDS WILL BE IN THE 10-20KT RANGE WITH
STRONGER GUSTS NEAR THE BASE OF THE FOOTHILLS. OVERNIGHT...WEST-
NORTHWEST WINDS MAY BECOME STRONGER ESPECIALLY NEAR THE FOOTHILLS
WHERE GUSTS COULD EXCEED 30KTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR FRONT RANGE
FOOTHILLS..ZONES 35..36 FOR MONDAY AND MONDAY NIGHT.

&&

SHORT TERM...BAKER
LONG TERM....ENTREKIN
AVIATION...BAKER
Hazardous weather outlook, Nov 30, 10:31 AM MST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1031 AM MST SAT NOV 30 2013

COZ030>051-011745-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1031 AM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

DRY AND MILD CONDITIONS WILL REMAIN IN PLACE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEATHER DISTURBANCE WILL MOVE ACROSS THE MOUNTAINS SUNDAY AND
EARLY MONDAY WITH A CHANCE OF SNOW AND GUSTY WINDS OVER THE
MOUNTAINS. GUSTS UP TO 60 MPH WILL BE POSSIBLE OVER THE MOUNTAIN
PASSES AND EAST SLOPES...ESPECIALLY SUNDAY NIGHT AND MONDAY. SNOW
ACCUMULATIONS WILL BE ON THE LIGHT SIDE.

A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED FROM TUESDAY
THROUGH FRIDAY AS A STRONG ARCTIC COLD FRONT MOVES INTO THE AREA
TUESDAY. BEHIND THE FRONT...EXPECT MUCH COLDER TEMPERATURES FOR
THE REMAINDER OF THE WEEK ALONG WITH A CHANCE OF SNOW EACH DAY.
TEMPERATURES BY THURSDAY WILL ONLY BE IN THE TEENS WITH LOWS AT
NIGHT AROUND ZERO OR BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:26 PM MSTHigh Wind WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 5 more28 hr

Nearby

High Wind Watches in Colorado, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.